Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 398, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jul 25, 2007, 7:47 AM CDT for Bexar County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 25, 2007, 7:47 AM CDT (12:47 UTC)
- Expired
- Jul 25, 2007, 10:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Whole counties
County Bexar County, TX
The radar
The Austin/San Antonio radar (KEWX), 55 km from the middle of the area, began a volume at 12:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 0.8 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2446 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 715 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 251251
FFWEWX
TXC029-251545-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
747 AM CDT WED JUL 25 2007
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BEXAR COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITIES OF...UNIVERSAL CITY...SAN ANTONIO...
* UNTIL 1045 AM CDT
* AT 742 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
RAINFALL ESTIMATES OF 1 TO 2 INCHES FROM DOPPLER RADAR INDICATE
FLASH FLOODING FROM A CLUSTER OF THUNDERSTORMS OVER SOUTHERN
BEXAR COUNTY MOVING NORTH AT 15 MPH IN THE THE SAN ANTONIO AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WINDCREST...THE DOMINION...TERRELL HILLS...ST. HEDWIG...SHAVANO
PARK...SELMA...SEA WORLD...OLMOS PARK...LIVE OAK...LEON VALLEY...
LEON SPRINGS...LACKLAND AFB...KIRBY...HOLLYWOOD PARK...HILL COUNTRY
VILLAGE...HELOTES...CROSS MOUNTAIN...CHINA GROVE AND ALAMO HEIGHTS
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.
LAT...LON 2929 9878 2914 9843 2942 9821 2967 9839
2968 9878
$$1 follow-up statement
000
WGUS74 KEWX 251426
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
927 AM CDT WED JUL 25 2007
TXC029-251545-
BEXAR TX-
927 AM CDT WED JUL 25 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 AM CDT FOR
BEXAR COUNTY...
AT 925 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS..SOME PRODUCING
FLASH FLOODING OVER BEXAR COUNTY. MOVEMENT WAS TO THE NORTH AT 10
MPH. NEAR AN INCH AND A HALF PER HOUR RAINFALL RATES CONTINUE IN THE
HEAVIER SHOWERS AND STORMS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OLMOS PARK...
WINDCREST...UNIVERSAL CITY...THE DOMINION...TERRELL HILLS...ST.
HEDWIG...SHAVANO PARK...SELMA...LIVE OAK...LEON SPRINGS...KIRBY...
HOLLYWOOD PARK...HILL COUNTRY VILLAGE...HELOTES...CROSS MOUNTAIN AND
ALAMO HEIGHTS
RUNOFF FROM HEAVY RAIN WILL FLOOD CREEKS, STREAMS, STREET
INTERSECTIONS, CULVERTS AND UNDERPASSES. LOW LYING PLACES THAT
NORMALLY FLOOD COULD BECOME DEATH TRAPS. DO NOT CROSS ANY FLOODED
AREA. TURN AROUND DONT DROWN.
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.
LAT...LON 2929 9878 2914 9843 2942 9821 2967 9839
2968 9878
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 6:29 AM CDT, 1 hour 18 minutes earlier.
Area forecast discussion, Jul 25, 6:29 AM CDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 629 AM CDT WED JUL 25 2007 .AVIATION... A WEAK UPPER LOW SOUTHWEST OF KSAT AND A MOIST TROPICAL AIRMASS WILL KEEP SCT-NMRS SHRA/TSRA ACROSS THE AREA FOR THE NEXT 24 HOURS. MVFR CONDITIONS WILL PREVAIL WITH AREAS OF IFR CIGS AND VSBYS BEFORE 14Z. VFR CONDITIONS POSSIBLE BETWEEN SHRA/TSRA...HOWEVER LOCAL IFR-LIFR CONDITIONS AND WIND GUSTS TO 30 KNOTS POSSIBLE WITH THE CONVECTIVE STORMS. && .PREV DISCUSSION... /ISSUED 401 AM CDT WED JUL 25 2007/ DISCUSSION... THE 500MB LOW WILL CONTINUE TO WREAK HAVOC ON SOUTH CENTRAL TEXAS. THE 00Z ANALYSIS SHOWS THE LOW CENTERED OVER THE SOUTHERN PART OF OUR CWA. FORECAST MODELS TAKE THE LOW SOUTHWESTWARD SLOWLY INTO MEXICO. THIS WILL ALLOW SHOWERS AND THUNDERSTORMS TO FORM AND ABUNDANT MOISTURE IN THE BOUNDARY LAYER FROM SOUTHEASTERLY FLOW WILL MEAN LOCALLY HEAVY RAIN IS POSSIBLE. THUS...WILL CONTINUE FLASH FLOOD WATCH FOR TODAY. BEST CHANCE FOR RAIN AND FLOODING TODAY LOOKS TO BE IN THE WESTERN COUNTIES SINCE THEY WERE SOMEWHAT SPARED CONVECTION TUESDAY NIGHT AND SHOULD BE MOST UNSTABLE. THURSDAY THE RAIN THREAT SPREADS BACK TO THE EAST AND CONTINUES INTO SATURDAY. BY SUNDAY MODELS SHOW LOW MOVING FAR ENOUGH SOUTHWEST TO GIVE US A BREAK. FOR THE BEGINNING OF NEXT WEEK WE WILL HAVE ONLY SLIGHT CHANCE POPS. TEMPERATURES WILL TRY TO CLIMB TO NEAR NORMAL VALUES. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 91 72 90 72 90 / 20 30 60 50 60 AUSTIN BERGSTROM INTL AIRPORT 90 71 90 72 89 / 20 30 60 50 60 DEL RIO INTL AIRPORT 90 72 89 72 90 / 70 50 40 60 60 SAN ANTONIO INTL AIRPORT 88 71 89 71 88 / 50 50 60 50 50 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 4 PM CDT THIS AFTERNOON FOR THE FOLLOWING ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET... CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO... GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR... KINNEY...LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS... UVALDE...VAL VERDE...WILLIAMSON...WILSON...ZAVALA. && 05/01
Hazardous weather outlook, Jul 25, 5:17 AM CDT, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 517 AM CDT WED JUL 25 2007 TXZ171>173-183>194-202>209-217>225-228-261030- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 517 AM CDT WED JUL 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... A FLASH FLOOD WATCH REMAINS IS IN EFFECT THROUGH THIS AFTERNOON. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE AREA TODAY AND TONIGHT. SOME OF THE RAINFALL WILL BE LOCALLY HEAVY...RESULTING IN FLASH FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH SUNDAY AS ANOTHER UPPER LEVEL TROUGH DEVELOPS ACROSS TEXAS. SHOWERS AND THUNDERSTORMS CAN BE EXPECTED AT ALMOST ANY TIME DURING THE DAY OR NIGHT. MANY OF THE STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL THAT WILL LEAD TO FLASH FLOODING DUE TO SATURATED SOILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 7:05 PM CDT | Flash Flood Warning | EWX | Gillespie | 3 hr |
| Jul 24, 7:39 PM CDT | Flash Flood Warning | EWX | Dimmit | 3 hr |
| Jul 25, 5:23 AM CDT | Flash Flood Warning | EWX | Uvalde | 3 hr |
| Jul 25, 9:10 AM CDT | Flash Flood Warning | EWX | Atascosa | 3 hr |
| Jul 25, 10:33 AM CDT | Flash Flood Warning | EWX | Bexar, Wilson | 3 hr |
| Jul 25, 11:32 AM CDT | Flash Flood Warning | EWX | Guadalupe | 3 hr |
| Jul 25, 11:49 AM CDT | Flash Flood Warning | EWX | Atascosa | 3 hr |
| Jul 25, 12:22 PM CDT | Flash Flood Warning | EWX | Frio | 3 hr |
| Jul 25, 1:00 PM CDT | Flash Flood Warning | EWX | Bastrop, Caldwell, Gonzales, Hays | 3 hr |
| Jul 25, 1:28 PM CDT | Flash Flood Warning | EWX | Wilson | 3 hr |
| Jul 25, 1:57 PM CDT | Flash Flood Warning | EWX | Karnes | 3 hr |
| Jul 25, 2:29 PM CDT | Flash Flood Warning | EWX | Guadalupe, Wilson | 3 hr |
| Jul 25, 3:13 PM CDT | River Flood Warning | EWX | Caldwell, Gonzales | 29 hr |
| Jul 25, 3:14 PM CDT | Flash Flood Warning | EWX | Fayette | 3 hr |
| Jul 25, 3:15 PM CDT | Flash Flood Warning | EWX | Dimmit | 3 hr |
| Jul 25, 3:35 PM CDT | Flash Flood Warning | EWX | Bexar | 3 hr |
| Jul 25, 3:43 PM CDT | Flash Flood Warning | EWX | Uvalde | 3 hr |
| Jul 25, 4:10 PM CDT | Flash Flood Warning | EWX | Lee | 3 hr |
| Jul 25, 4:17 PM CDT | Flash Flood Warning | EWX | Wilson | 3 hr |
| Jul 25, 4:23 PM CDT | Flash Flood Warning | EWX | Gonzales | 3 hr |
| Jul 25, 4:28 PM CDT | Flash Flood Warning | EWX | Bastrop | 3 hr |
| Jul 25, 4:40 PM CDT | Flash Flood Warning | EWX | Kinney | 3 hr |
| Jul 25, 5:13 PM CDT | Flash Flood Warning | EWX | Edwards | 3 hr |
| Jul 25, 5:33 PM CDT | Flash Flood Warning | EWX | Travis, Williamson | 3 hr |
| Jul 25, 5:39 PM CDT | Flash Flood Warning | EWX | DeWitt | 3 hr |
| Jul 25, 6:08 PM CDT | Flash Flood Warning | EWX | Fayette | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.